Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 43, NWS Las Vegas, NV
NWS Las Vegas, NV issued this flash flood warning at Aug 5, 2005, 6:58 PM PDT for San Bernardino County, California. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 5, 2005, 6:58 PM PDT (01:58 UTC)
- Expired
- Aug 5, 2005, 9:00 PM PDT
- In force
- 2 hr
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County San Bernardino County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS55 KVEF 060202
FFWVEF
CAC071-060400-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LAS VEGAS NV
658 PM PDT FRI AUG 5 2005
THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
* UNTIL 900 PM PDT(900 PM MST)
* AT 649 PM PDT(649 PM MST)...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED FLASH FLOODING FROM AN AREA OF THUNDERSTORMS OVER CENTRAL
SAN BERNARDINO COUNTY. THESE STORMS WERE NEARLY STATIONARY.
* THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER
MAINLY RURAL AREAS OF THE INDICATED COUNTY. AREAS AFFECTED WILL BE
INTERSTATE 40 BETWEEN MILE MARKERS 40 AND 73. THIS AREA IS BETWEEN
DAGGETT AND THE KELBAKER ROAD EXIT.
DOPPLER RADAR INDICATES THAT BETWEEN ONE AND TWO INCHES OF RAIN HAS
FALLEN OVER THIS AREA. AN ADDITIONAL ONE INCH OF RAINFALL IS
POSSIBLE IN THE NEXT HOUR.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AND OVER SECONDARY ROADWAYS.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.
LAT...LON 3463 11572 3500 11570 3500 11621 3476 11641
3457 11635
$$
DAVIS2 follow-up statements
000
WGUS75 KVEF 060256
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
750 PM PDT FRI AUG 5 2005
CAC071-060400-
SAN BERNARDINO CA-
750 PM PDT FRI AUG 5 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 900 PM PDT FOR CENTRAL SAN
BERNARDINO COUNTY...
AT 750 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE SEVERAL THUNDERSTORMS AGGRAVATING FLASH FLOODING OVER THE
WARNED AREA.
ALTHOUGH RAINFALL IS BEGINNING TO TAPER OFF...NATIONAL WEATHER
SERVICE DOPPLER RADAR ESTIMATES THAT BETWEEN ONE AND THREE INCHES OF
RAIN HAS FALLEN DURING THE PAST HOUR AND A HALF OVER A LARGE AREA.
EXCESSIVE RUNOFF INTO SMALL STREAMS AND WASHES WILL CONTINUE OVER
THE NEXT HOUR. THE HEAVIEST RAIN HAS OCCURRED ALONG AND NEAR
INTERSTATE 40 BETWEEN MILE MARKERS 42 AND 48...AND BETWEEN MILE
MARKERS 55 AND 70. THESE AREAS ARE EAST OF DAGGETT AND WEST OF THE
KELBAKER ROAD EXIT. THE CALIFORNIA HIGHWAY PATROL HAS REPORTED
NUMEROUS WEATHER-RELATED ACCIDENTS ALONG THIS PORTION OF INTERSTATE
40. MOTORISTS SHOULD CONTINUE TO EXERCISE CAUTION EVEN THOUGH
RAINFALL IS BEGINNING TO DECREASE. SIGNIFICANT PONDING ALONG THE
ROADWAYS IS LIKELY...ESPECIALLY ALONG SECONDARY ROADS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CONTINUE TO CAUSE FLOODING
OF SMALL CREEKS AND STREAMS...AS WELL AS AREAS ALONG THE BANKS OF
CREEKS AND STREAMS. THE FLOODING IS EXPECTED TO REMAIN OVER
PRIMARILY RURAL AREAS.
DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. DO NOT
ATTEMPT TO CROSS FLOWING WATER IN YOUR VEHICLE OR ON FOOT.
LAT...LON 3463 11572 3500 11570 3500 11621 3476 11641
3457 11635
$$
DAVIS000
WGUS75 KVEF 060402
FFSVEF
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE LAS VEGAS NV
858 PM PDT FRI AUG 5 2005
CAC071-060410-
SAN BERNARDINO CA-
858 PM PDT FRI AUG 5 2005
...THE FLASH FLOOD WARNING FOR CENTRAL SAN BERNARDINO COUNTY EXPIRES
AT 900 PM PDT...
THE FLASH FLOOD WARNING FOR CENTRAL SAN BERNARDINO COUNTY WILL BE
ALLOWED TO EXPIRE AT 900 PM. THE THUNDERSTORMS THAT BROUGHT VERY
HEAVY RAINS EARLIER ALONG INTERSTATE 40 HAVE WEAKENED. LIGHT TO
OCCASIONALLY MODERATE RAINFALL WILL CONTINUE THROUGH THE LATE
EVENING OVER THIS AREA...BUT ADDITIONAL FLASH FLOODING DUE TO HEAVY
RAINFALL IS NO LONGER EXPECTED. SOME PONDING OF ROADWAYS MAY STILL
EXIST...ESPECIALLY ALONG SMALLER RURAL ROADS. MOTORISTS ARE STILL
URGED TO USE CAUTION. NEVER CROSS WATER OF UNKNOWN
DEPTH...ESPECIALLY AT NIGHT WHEN DEPTH IS MUCH HARDER TO JUDGE.
WASHES IN THE AREA WILL ALSO CONTINUE TO RUN FOR MUCH OF THE
OVERNIGHT HOURS.
LAT...LON 3463 11572 3500 11570 3500 11621 3476 11641
3457 11635
$$
DAVISWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this flash flood warning went out at Aug 5, 3:25 PM PDT, 3 hours 33 minutes earlier.
Area forecast discussion, Aug 5, 3:25 PM PDT, 3 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LAS VEGAS NV 325 PM PDT FRI AUG 5 2005 .SYNOPSIS...MOIST AND UNSTABLE CONDITIONS WILL REMAIN OVER THE REGION THROUGH THE WEEKEND KEEPING TEMPERATURES NEAR NORMAL WITH A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS. && .SHORT TERM...WIDESPREAD CONVECTION ACROSS THE AREA THIS AFTERNOON WITH THE STRONGEST ACTIVITY BEING OVER THE SOUTHERN PORTION OF THE AREA. LOCALIZED HEAVY RAIN CAUSING ISOLATED FLOOD PROBLEMS WITH MAIN AREA BEING CENTRAL MOHAVE COUNTY WHERE OVER 3 INCHES OF RAIN HAVE FALLEN NEAR VALENTINE ON OLD ROUTE 66. THROUGH THIS EVENING CONTINUATION OF CONVECTION WILL BE DOMINATED BY OUTFLOW BOUNDARIES AND POSSIBILITY OF MERGING CELLS...THUS WILL NEED TO MONITOR CLOSELY FOR THE NEED FOR ANY STATEMENTS/WARNINGS. BY SATURDAY UPPER RIDGE TO REMAIN CENTERED OVER NV WITH MOISTURE CONTINUING TO FLOW AROUND RIDGE. THIS ALONG WITH THE LIGHT FLOW ASSOCIATED WITH RIDGE...LITTLE OUTLET FOR REMOVING MOISTURE NEXT FEW DAYS. TOUGH TO SEE ANY STRONG FOCUSING MECHANISM..SO GENERAL OROGRAPHICS/PREVIOUS DAYS BOUNDARIES WILL BE THE MAIN INITIAL FOCUS POINTS OVER THE WEEKEND. THUS WILL CONTINUE ISOLATE/SCATTERED THUNDERSTORMS...MAINLY AFTERNOON/EVENING THROUGH THE WEEKEND WITH BEST CHANCES BEING OVER THE SOUTHERN PORTION OF THE CWA. BY MONDAY RIDGE PROGGED TO SHIFT A LITTLE FURTHER EAST...BUT OVERALL LIGHT FLOW CONTINUES ACROSS THE AREA FOR LITTLE CHANGE TO THE MONSOONAL/DIURNAL THUNDERSTORM PATTERN. TEMPS TO REMAIN NEAR NORMAL UNDER THIS PATTERN AND GENERAL LIGHT WINDS. && .LONG TERM...NOT MUCH CHANGE FROM PREVIOUS THINKING IN KEEPING AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS OVER MOST AREAS IN THE CWA THROUGH THE EXTENDED PERIOD. MODELS SHOW THE HIGH TO SLOWLY SHIFT TOWARD THE 4-CORNERS REGION WITH THE TROUGH OFF THE WEST COAST. THIS TROUGH DOES NOT APPEAR STRONG ENOUGH TO SCOUR OUT THE LOW LEVEL MOISTURE AND IT LOOKS LIKE WE WILL REMAIN IN THE MONSOONAL PATTERN THROUGH THE EXTENDED. TEMPERATURES ARE EXPECT TO BE AT OR SLIGHTLY BELOW NORMAL DUE TO THE INCREASED AFTERNOON CLOUD COVER. && .AVIATION...TAF ADEQUATELY COVERS EXPECTED CONDITIONS AT KLAS. SCATTERED THUNDERSTORMS WILL AFFECT ALL APPROACH CORRIDORS MAINLY THROUGH 03Z. STORMS WILL HAVE LITTLE MOVEMENT TODAY AND ONCE AGAIN WILL NEED TO WATCH OUTFLOW BOUNDARIES LATE THIS AFTERNOON/EVENING FOR POSSIBLE IMPACTS ON KLAS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. && JENSEN/GORELOW
Hazardous weather outlook, Aug 5, 9:30 AM PDT, 9 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAS VEGAS NV 930 AM PDT FRI AUG 5 2005 AZZ001>003-036-CAZ026>029-NVZ014>022-061630- DEATH VALLEY NATIONAL PARK CA-ESMERALDA AND CENTRAL NYE COUNTY NV- LAKE HAVASU AND FORT MOHAVE AZ-LAKE MEAD NATIONAL RECREATION AREA AZ- LAKE MEAD NATIONAL RECREATION AREA NV-LAS VEGAS VALLEY NV- LINCOLN COUNTY NV-NORTHEAST CLARK COUNTY NV-NORTHWEST DESERTS AZ- NORTHWEST PLATEAU AZ- OWENS VALLEY AND ADJACENT EASTERN SIERRA SLOPES CA- SAN BERNARDINO COUNTY DESERTS CA-SAN BERNARDINO COUNTY- UPPER COLORADO RIVER VALLEY CA-SHEEP RANGE NV- SOUTHERN CLARK COUNTY NV-SPRING MOUNTAINS-RED ROCK CANYON NV- WESTERN CLARK AND SOUTHERN NYE COUNTY NV- 930 AM PDT FRI AUG 5 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST CALIFORNIA...SOUTHERN NEVADA AND NORTHWEST ARIZONA. .DAY ONE...FRIDAY. THE MONSOON PATTERN REMAINS IN PLACE TODAY. SCATTERED THUNDERSTORMS ARE EXPECTED THIS AFTERNOON AND EVENING. SOME OF THE STORMS WILL LIKELY PRODUCE SMALL HAIL...STRONG WINDS...AND LOCALIZED HEAVY RAIN...WHICH COULD RESULT IN FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE MONSOON PATTERN IS EXPECTED TO REMAIN IN PLACE THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS MAINLY DURING THE AFTERNOON AND EVENING HOURS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED.
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.